MAUDE Adverse Event Report: MC3 INC. MC3; CARDIOVASCULAR CANNULA

MC3 INC. MC3; CARDIOVASCULAR CANNULA
Model Number 6384
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the end of a cardiopulmonary bypass surgery, and after the patient was no longer supported by the extracorporeal circuit, it was noticed by the customer that the connector had become separated at the glue joint of the cannula.It is not possible for the manufacturer to confirm the amount of force that was required to break the bond of this particular cannula.Mc3 has manufacturing controls of this bond joint and all information reviewed and testing results confirm that specifications are met.An in depth review of production data, trend data, records and testing did not uncover any root cause of bond strength variation that could have caused the malfunction.With excessive force, it is possible to break the glue joint bond prior to disconnection of the tubing to barb connection.Since the connector was intact throughout the case and there was evidence of glue on the returned device, it is suspected that a force was applied to the bond joint greater than the 20 pound specification limit.The root cause of the problem experienced remains inconclusive.
 
Event or Problem Description
The malfunction occurred on (b)(6) 2019 and was reported to the distributor by the customer.The distributor forwarded information about this malfunction on (b)(6) 2019 to mc3.The customer described the following: at the end of a cardiopulmonary bypass surgery, when they were removing the mc3 soft flow angled tip arterial cannula , it was noted that the cannula became unbonded.The device was used to complete the case.There were no adverse patient effects.

Brand Name
MC3
Common Device Name
CARDIOVASCULAR CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
MDR Report Key9617773
Report Number3011468686-2019-00003
Device Sequence Number17002398
Product Code DWF
UDI-Device Identifier10854916006260
UDI-Public10854916006260
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K132451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number6384
Device Catalogue Number6384
Device Lot Number1610105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1